Alert archive / Louisiana / Hard Freeze Warnings in 2012

Hard Freeze Warning 2, NWS New Orleans, LA

January 12, 20129 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this hard freeze warning at Jan 12, 2012, 4:36 AM CST for 9 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jan 12, 2012, 10:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2012, 4:36 AM CST (10:36 UTC)
In effect from
Jan 12, 2012, 10:00 PM CST
Expired
Jan 13, 2012, 4:47 AM CST
In force
7 hr
Issued by
NWS New Orleans, LA

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS74 KLIX 121036
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 AM CST THU JAN 12 2012

...WIDESPREAD FREEZING TEMPERATURES RETURN TO THE AREA LATE
   TONIGHT THROUGH FRIDAY MORNING...

.A COLD FRONT WILL PUSH THROUGH SOUTHERN MISSISSIPPI AND SOUTHEAST
LOUISIANA THIS MORNING. STRONG NORTHWEST WINDS WILL BRING COLD DRY
AIR TO THE REGION. FREEZING TEMPERATURES ARE LIKELY LATE TONIGHT
THROUGH FRIDAY MORNING ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST
LOUISIANA....EXCEPT FOR SOUTHEAST LOUISIANA COAST AND AREAS JUST
SOUTH OF TIDAL LAKES.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-121845-
/O.NEW.KLIX.HZ.W.0002.120113T0400Z-120113T1400Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
436 AM CST THU JAN 12 2012

...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CST FRIDAY MORNING. 

* EVENT...A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID 
  20S FOR SEVERAL HOURS. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
  BETWEEN 8 PM AND 10 PM THIS EVENING AND RISE ABOVE FREEZING
  AROUND 8 AM FRIDAY MORNING.

* IMPACT...PLANTS...PEOPLE...AND PETS OUTDOORS WILL BE SUBJECTED
  TO THE COLD TEMPERATURES. UNPROTECTED WATER PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

LAZ056>065-121845-
/O.NEW.KLIX.FZ.W.0003.120113T0600Z-120113T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
436 AM CST THU JAN 12 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY. 

* EVENT...LOW TEMPERATURES RANGING FROM 27 TO 31 DEGREES NEAR THE
  MISSISSIPPI RIVER...THE WEST BANK OF THE NEW ORLEANS METRO
  AREA... THE RIVER PARISHES... AND THE HOUMA AND THIBODAUX AREAS.
  LOW TEMPERATURES 32 TO 35 DEGREES ON THE EAST BANK OF METRO NEW
  ORLEANS.

* TIMING...BETWEEN MIDNIGHT AND 8 AM CST FRIDAY MORNING. THE
  DURATION OF SUB-FREEZING TEMPERATURES WILL RANGE FROM 3 TO 7
  HOURS... EXCEPT 2 HOURS OR LESS ON THE EAST BANK OF METRO NEW
  ORLEANS.

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED TO
  THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
108 
WWUS74 KLIX 121809
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1209 PM CST THU JAN 12 2012

...WIDESPREAD FREEZING TEMPERATURES RETURN TO THE AREA LATE   
TONIGHT THROUGH FRIDAY MORNING...

.A COLD FRONT MOVED THROUGH SOUTHERN MISSISSIPPI AND SOUTHEAST
LOUISIANA THIS MORNING. STRONG NORTHWEST WINDS ARE BRINGING COLD
DRY AIR TO THE REGION. FREEZING TEMPERATURES ARE LIKELY LATE
TONIGHT THROUGH FRIDAY MORNING ACROSS SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA....EXCEPT FOR THE IMMEDIATE SOUTHEAST
LOUISIANA COAST AND AREAS JUST SOUTH OF THE TIDAL LAKES.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-130600-
/O.CON.KLIX.HZ.W.0002.120113T0400Z-120113T1400Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1209 PM CST THU JAN 12 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM CST FRIDAY...

* EVENT...A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID 
  20S FOR SEVERAL HOURS. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING 
  BETWEEN 8 PM AND 10 PM THIS EVENING AND RISE ABOVE FREEZING 
  AROUND 8 AM FRIDAY MORNING. 

* IMPACT...PLANTS...PEOPLE...AND PETS OUTDOORS WILL BE SUBJECTED 
  TO THE COLD TEMPERATURES. UNPROTECTED WATER PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

LAZ056>065-130600-
/O.CON.KLIX.FZ.W.0003.120113T0600Z-120113T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
1209 PM CST THU JAN 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* EVENT...LOW TEMPERATURES RANGING FROM 27 TO 31 DEGREES NEAR 
  THE MISSISSIPPI RIVER...THE WEST BANK OF THE NEW ORLEANS METRO 
  AREA... THE RIVER PARISHES... AND THE HOUMA AND THIBODAUX 
  AREAS. LOW TEMPERATURES 32 TO 35 DEGREES ON THE EAST BANK OF 
  METRO NEW ORLEANS. 

* TIMING...BETWEEN MIDNIGHT AND 8 AM CST FRIDAY MORNING. THE 
  DURATION OF SUB-FREEZING TEMPERATURES WILL RANGE FROM 3 TO 7 
  HOURS... EXCEPT 2 HOURS OR LESS ON THE EAST BANK OF METRO NEW 
  ORLEANS. 

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED 
  TO THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
506 
WWUS74 KLIX 130514
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1114 PM CST THU JAN 12 2012

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT THROUGH EARLY
FRIDAY MORNING...

.NORTHWEST WINDS ARE BRINGING COLD DRY AIR INTO THE CENTRAL GULF
COAST REGION. FREEZING TEMPERATURES ARE LIKELY LATE TONIGHT
THROUGH EARLY FRIDAY MORNING ACROSS SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA...EXCEPT FOR THE IMMEDIATE SOUTHEAST
LOUISIANA COAST AND AREAS JUST SOUTH OF THE TIDAL LAKES.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-131400-
/O.CON.KLIX.HZ.W.0002.000000T0000Z-120113T1400Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1114 PM CST THU JAN 12 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY...

* EVENT...A HARD FREEZE WITH TEMPERATURES FALLING INTO THE MID 
  20S FOR SEVERAL HOURS. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
  BETWEEN MIDNIGHT AND 3 AM AND RISE ABOVE FREEZING AROUND 8 AM
  FRIDAY MORNING.

* IMPACT...PLANTS...PEOPLE...AND PETS OUTDOORS WILL BE SUBJECTED 
  TO THE COLD TEMPERATURES. UNPROTECTED WATER PIPES MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

PETS ARE ALSO SUBJECT TO THE EXTREME COLD. KEEP PETS INDOORS AS
MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH
UNFROZEN WATER.

BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS... THERE IS A
DANGER OF FIRE OR POISONOUS FUMES.

&&

$$

LAZ056>065-131400-
/O.CON.KLIX.FZ.W.0003.120113T0600Z-120113T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
1114 PM CST THU JAN 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST FRIDAY...

* EVENT...LOW TEMPERATURES RANGING FROM 29 TO 32 DEGREES NEAR THE
  MISSISSIPPI RIVER...THE WEST BANK OF THE NEW ORLEANS METRO
  AREA...THE RIVER PARISHES...AND THE HOUMA AND THIBODAUX AREAS.
  LOW TEMPERATURES 32 TO 35 DEGREES ON THE EAST BANK OF METRO NEW
  ORLEANS.

* TIMING...BETWEEN 3 AM AND 8 AM CST FRIDAY MORNING. THE DURATION
  OF SUB-FREEZING TEMPERATURES WILL RANGE FROM 3 TO 5 HOURS...
  EXCEPT 2 HOURS OR LESS ON THE EAST BANK OF METRO NEW ORLEANS.

* IMPACT...PEOPLE...PLANTS AND PETS OUTDOORS WILL BE SUBJECTED 
  TO THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

PETS ARE ALSO SUBJECT TO THE EXTREME COLD. KEEP PETS INDOORS AS
MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE...MAKE SURE OUTDOOR PETS
HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH
UNFROZEN WATER.

BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...THERE IS A DANGER
OF FIRE OR POISONOUS FUMES.

&&

$$

22/TD
595 
WWUS74 KLIX 131047
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 AM CST FRI JAN 13 2012

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-131200-
/O.CAN.KLIX.HZ.W.0002.000000T0000Z-120113T1400Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-
AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
447 AM CST FRI JAN 13 2012

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
HARD FREEZE WARNING. 

A HARD FREEZE IS NOT ANTICIPATED FOR THE REMAINDER OF THIS
MORNING ACROSS SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. 

A HARD FREEZE IS POSSIBLE ACROSS PART OF THE AREA SATURDAY
MORNING.


$$

LAZ056>065-131200-
/O.CAN.KLIX.FZ.W.0003.000000T0000Z-120113T1400Z/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE
447 AM CST FRI JAN 13 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAD FALLEN INTO THE UPPER 30S THIS MORNING AND A
FREEZE IS NOT ANTICIPATED THIS MORNING. A FREEZE IS POSSIBLE
ACROSS PART OF THE AREA SATURDAY MORNING.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this hard freeze warning went out at Jan 12, 4:22 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 12, 4:22 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 AM CST THU JAN 12 2012

.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A 1017MB LOW OVER CENTRAL
MISSISSIPPI ALONG A COLD FRONT FROM GREAT LAKES REGION TO WEST
TENNESSEE TO SOUTHWEST LOUISIANA. IN ADDITION...A TIGHT PRESSURE
GRADIENT AND STRONG NORTHWEST WINDS EXISTED OVER THE CENTRAL AND
SOUTHERN PLAINS AND 1036MB HIGH OVER CENTRAL ROCKIES. UPPER LEVEL
TROUGH AXIS WAS NOTED FROM THE DAKOTAS TO NORTH LOUISIANA

&&

.DISCUSSION...
THE COLD FRONT TO THE NORTHWEST WILL QUICKLY DIVE SOUTHEAST
NORTHWEST ZONES THIS MORNING AND CLEARING THE MARINE ZONES BY 19Z.
STRONG COLD AIR ADVECTION WITH 40 TO 60M DROP FROM 12Z TO 18Z WILL
HAMPER TEMPERATURES FROM RISING THROUGHOUT THE DAY. AS A
RESULT...WILL CONFINE MOST HIGH TEMPS TO THIS MORNING THEN STEADY
OR SLOW FALL THIS AFTERNOON. GUIDANCE NUMBERS ARE STILL COMING IN
WITH A FREEZE FOR MOST AREAS TONIGHT AND AGAIN FRIDAY NIGHT. 1000
TO 700MB OFF OF GFS SHOW AN ADDITIONAL 40M DROP THIS AFTERNOON AND
HOLDING STEADY AROUND 2825M THROUGH TONIGHT. HOWEVER...WINDS WILL
REMAIN LIGHT BUT NOT COMPLETELY CALM AND STRONG CAA WILL LOWER
TEMPS TO THE MID 20S OR HARD FREEZE ACROSS EXTREME SOUTHWEST
MISSISSIPPI...COASTAL MISSISSIPPI AND EAST CENTRAL LOUISIANA.
BILOXI...GULFPORT AND BATON ROUGE MAY BE BORDERLINE AS FAR AS A
HARD FREEZE OF 26F FOR FOUR HOURS.
MCCOMB...HAMMOND...SLIDELL...BOGALUSA MAY EXPERIENCE TEMPS AT OR
BELOW 26F FOR 4 HOURS...7 TO 9 HOURS POSSIBLY NEAR MCCOMB. SOUTH
OF THE LAKE...WINDS MAY KEEP AREAS DIRECTLY SOUTH ABV 32F BUT WEST
BANK OF THE NOLA METRO AREA WILL SEE TEMPS DIP BELOW 32F AND
POSSIBLY UPPER 20S AT BELLE CHASE...HOUMA AND RIVER PARISHES
FRIDAY MORNING. A COOL FRIDAY WILL RESULT IN HIGH TEMPS STRUGGLING TO
REACH 50F FRIDAY AFTERNOON. SURFACE HIGH WILL FINALLY SLIDE OVER
SOUTH LOUISIANA BY 12Z SATURDAY. WHILE CAA WILL CEASE EARLY FRIDAY...CALM
WINDS AND CLEAR CONDITIONS WILL BE IDEAL FOR RADIATIONAL COOLING
AREA WIDE AND THINK A FREEZE WILL OCCUR ACROSS THE SAME AREAS
SATURDAY MORNING. HEIGHTS WILL SLOWLY INCREASE AS THE MAIN TROUGH
AXIS PULLS NORTHEAST...SURFACE HIGH WILL REMAIN OVER FORECAST AREA
BUT ONLY NORTH ZONES WILL EXPERIENCE ANOTHER FREEZE SUNDAY
MORNING. A SLIGHT WARMING TREND WILL OCCUR AS AN UPPER LEVEL RIDGE
WILL DEVELOP OVER THE MISSISSIPPI VALLEY AHEAD OF THE NEXT SYSTEM
NEXT TUESDAY. MAINTAINED CHANCE POPS FOR THIS PERIOD BUT ADDED
CONVECTION AND MARGINAL INSTABILITY MAY BE PRESENT...BUT ONLY
INSERTED SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY.

&&

.AVIATION...
A STRONG COLD FRONT WILL BRING A CHANGE IN THE WIND SPEED AND
DIRECTION AROUND 15-18Z TODAY. WINDS WILL SHIFT TO THE NORTHWEST
AND INCREASE TO AROUND 15 TO 20 KNOTS WITH HIGHER GUSTS. THESE
STRONG WINDS WILL CONTINUE THROUGH 12Z TOMORROW. THE STRONGEST
WINDS WILL BE FOUND AT KNEW AND KMSY...WHERE GUSTS OVER 30 KNOTS
WILL BE POSSIBLE BETWEEN 18Z AND 12Z. DO NOT EXPECT MUCH IN THE
WAY OF CLOUD COVER AS THIS FRONT MOVES THROUGH...DUE TO A VERY DRY
AIRMASS IN PLACE. 32

&&

.MARINE...

HIGH END SMALL CRAFT CONDITIONS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS ALL OF THE MARINE ZONES AS A STRONG RIDGE OF HIGH
PRESSURE BUILDS OVER THE AREA.  STRONG COLD AND DRY AIR
ADVECTION...COMBINED WITH BOUNDARY LAYER GRADIENT FLOW IN EXCESS OF
30 KNOTS...WILL EASILY ALLOW FOR SUSTAINED SURFACE WINDS OF 25 KNOTS
WITH FREQUENT GUSTS OVER 30 KNOTS.  THESE CONDITIONS SHOULD PERSIST
THROUGH TONIGHT...WITH A SHARP DROP OFF IN WINDS EXPECTED TOMORROW
MORNING AS THE GRADIENT RELAXES.  SEAS WILL ALSO INCREASE
DRAMATICALLY OVERNIGHT...WITH SEAS OUT BEYOND 20 NM PUSHING 8 TO 9
FEET.  AFTER THE WINDS DROP OFF...SEAS WILL FALL MORE SLOWLY WITH A
RETURN TO 2 TO 3 FEET SEAS EXPECTED TOMORROW NIGHT.   HIGH PRESSURE
WILL THEN REMAIN CENTERED OVER THE GULF SOUTH THROUGH SATURDAY WITH
LIGHT WINDS AND CALM SEAS EXPECTED.  WINDS WILL BEGIN TO INCREASE
SUNDAY INTO MONDAY...AS THE SURFACE RIDGE SLIDES TO THE EAST...AND A
BROAD AREA OF LOWER PRESSURE DEVELOPS OVER TEXAS.  EXPECT A RETURN
TO EXERCISE CONDITIONS ON MONDAY AS THIS PRESSURE DIFFERENTIAL
INCREASES. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  24  50  25 /  10   0  10  10
BTR  52  26  51  27 /  10   0  10  10
ASD  55  24  51  25 /  10   0  10  10
MSY  56  32  50  31 /  10   0  10  10
GPT  58  26  51  27 /  10   0  10  10
PQL  58  24  51  24 /  10  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT FRIDAY TO 8 AM FRIDAY FOR THE
     FOLLOWING ZONES: ASSUMPTION...ORLEANS...ST. CHARLES...ST.
     JAMES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
     UPPER TERREBONNE.

     HARD FREEZE WARNING FROM 10 PM THURSDAY TO 8 AM FRIDAY FOR THE
     FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
     WEST FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...HARD FREEZE WARNING FROM 10 PM THURSDAY TO 8 AM FRIDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Jan 11, 7:10 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
710 PM CST WED JAN 11 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-130115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
710 PM CST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS LATE
TONIGHT. WINDS AND WAVES HAVE EASED OVER SOME OF THE NEAR
SHORE...BAY AND LAKE WATERS...BUT ARE EXPECTED TO BECOME HAZARDOUS
ACROSS ALL WATERS BY LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN
EFFECT ACROSS THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD AIR WILL FILTER INTO THE AREA THURSDAY THROUGH THE WEEKEND.
STRONG NORTHWEST WINDS 15 TO 25 MPH WITH FREQUENT HIGHER GUSTS CAN
BE EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI
MOST OF THURSDAY. SMALL CRAFT ADVISORY CONDITIONS ACROSS THE
MARINE AREA WILL CONTINUE THURSDAY AND THURSDAY NIGHT ON THE
COASTAL WATERS...SOUNDS AND TIDAL LAKES.

IN ADDITION...COLD OVERNIGHT TEMPERATURES MAY RESULT IN A FREEZE
AREA WIDE FRIDAY AND SATURDAY MORNINGS EXCEPT FOR THE SOUTHEAST
LOUISIANA COAST AND AREAS DIRECTLY SOUTH OF LAKE PONTCHARTRAIN. A
HARD FREEZE IS POSSIBLE ACROSS SOUTHWEST MISSISSIPPI...PARTS OF
COASTAL MISSISSIPPI AND PARTS OF SOUTHEAST LOUISIANA NORTH OF
LAKE PONTCHARTRAIN FRIDAY MORNING...AND POSSIBLY SATURDAY
MORNING.

ADDITIONAL HAZARDS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY JANUARY 17TH.

22/TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:36 AM CSTFreeze WarningLIXAssumption, Saint Bernard, Saint James, Saint John the Baptist24 hr

Nearby

Hard Freeze Warnings in Louisiana, 2012Hard Freeze Warnings in Mississippi, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.